Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 167, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2003, 9:16 AM EDT for Crawford County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 9:16 AM EDT (13:16 UTC)
- Expired
- Jul 21, 2003, 10:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 211316
SVRCLE
OHC033-211400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
916 AM EDT MON JUL 21 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 1000 AM EDT
* AT 916 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BUCYRUS...OR ABOUT 9 MILES
NORTH OF MARION...MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BUCYRUS
CHATFIELD
NEW WASHINGTON
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4070 8310 4086 8309 4099 8294 4097 8273
4084 8273 4070 8294
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:58 AM EDT, 18 minutes earlier.
Area forecast discussion, Jul 21, 8:58 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 858 AM EDT MON JUL 21 2003 WILL UPDT ZONES TO INCLUDE SVR TSTM WTCH #785 FOR SE PART OF FCST AREA. .CLE... OH...SVR TSTM WTCH OHZ021>023-032-033. PA...NONE. BM
Hazardous weather outlook, Jul 21, 5:20 AM EDT, 3 hours 56 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE STILL POSSIBLE TUESDAY BUT THE THREAT WILL DIMINISH BY WEDNESDAY. HOWEVER STEADY AND PERIODS OF HEAVY RAIN MAY CAUSE LOCALIZED FLOODING THROUGH WEDNESDAY EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 5:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 8:25 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 50 min |
| Jul 21, 8:52 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 38 min |
| Jul 21, 9:17 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 43 min |
| Jul 21, 9:25 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 50 min |
| Jul 21, 9:34 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 41 min |
| Jul 21, 9:59 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 46 min |
| Jul 21, 10:08 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 52 min |
| Jul 21, 1:11 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Jul 21, 1:33 PM EDT | Flash Flood Warning | CLE | Ashtabula, Trumbull | 3 hr |
| Jul 21, 1:36 PM EDT | Tornado Warning | CLE | Trumbull | 24 min |
| Jul 21, 5:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 46 min |
| Jul 21, 6:11 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 49 min |
| Jul 21, 6:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 40 min |
| Jul 21, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 46 min |
| Jul 21, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Jul 21, 7:02 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 43 min |
| Jul 21, 7:08 PM EDT | Tornado Warning | CLE | Stark | 37 min |
| Jul 21, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 46 min |
| Jul 21, 7:21 PM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Medina, Portage, Summit, Trumbull | 2 hr |
| Jul 21, 7:25 PM EDT | Tornado Warning | CLE | Trumbull | 35 min |
| Jul 21, 7:41 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.